Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 06:55:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 649807
  • Total Topics: 49594
  • Online Today: 284
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Rash problem  (Read 554 times)

0 Members and 1 Guest are viewing this topic.

Offline Setmefree

  • New Member
  • Posts: 2
Rash problem
« on: January 19, 2014, 10:34:37 PM »
I've recently just started on HIV meds. I started with truvada+prezista+norvir a week before last Christmas. I didn't have any side effects until I had a really bad rash a week after. The rash covered all over my body. Went to see my dr and was told to stop the drug immediately. Then the rash started to fade on the second day that I stopped the drug and eventually disappeared in a couple of weeks.

My dr had me switch to Atripla 10 days ago. I felt horrible during the first couple of days. I had horrible dreams the first night. And I felt lightheaded and really tired all day long at work. I also had trouble sleeping during the last week. I took the drug at bed time like 11pm. I woke up at 2am soaking wet in sweat and always had a hard time to fall asleep again. On the 3rd day, my right hand started to  feel numb.  It was getting worse on the 4th and 5th day. So I called my dr last Thursday and she had me stop taking the drug again. This morning I started to see rash again on the arms and neck. I guess it is a just delayed reaction.  It doesn't look as severe as the last time though. Is there any regimen that doesn't have the rash side effects? I don't know why my skin is just so sensitive to those drugs.

Anyways I'm going to see my dr tomorrow morning and hopefully I can switch to another regimen that my body can tolerate. Wish me luck!

Offline hivtalian

  • Member
  • Posts: 53
Re: Rash problem
« Reply #1 on: January 20, 2014, 06:40:43 AM »
Hi!
I'm on the same drugs truvada+prezista+norvir+isentress and after 7-10 days I got a rash, not so severe but I just showed it to my dr , she said for the moment to take an ati-hystaminic drug and wait for few days, hopefully it will disappear.

She said it can be the activation of the skin immune  made by the pills I take and not necessarily an allergic reaction...
I'll keep u posted.

Good luck!

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Rash problem
« Reply #2 on: January 20, 2014, 07:52:09 AM »
Hi Set, welcome to the forums.

The first combo you were on isn't really known for causing serious rashes, and by serious I mean SJS (Stevens–Johnson syndrome). It's normally a nearly side-effect-free combo, once the initial adjustment period of up to a month is over with.

If you didn't have a fever, sore throat, and/or ulcers or sores on any mucus membranes, I'm surprised your doctor was so quick to take you off the combo without first trying to manage the rash with antihistamines. Usually a rash that appears after starting a new hiv combo will go away within a week or so, once the body adjusts to the meds, and can be made tolerable until it does go away.

Ironically, one of the meds in Atripla (Sustiva) is known for causing SJS. I'm surprised that was her first choice of meds after your rash on the Prezista-based combo.

Any of the combos can cause a rash during the adjustment period, but these rashes are normally not serious, can be managed, and will abate (a pain in the ass, but certainly not life-threatening). The time to worry is if you get a fever or other problems like I mentioned above. Did you have a fever, sore throat or mucus-membrane ulcers? If not, your doctor may have taken you off the first combo a bit prematurely.

There are other once-a-day combos available, such as Stribild and Complera. You can read about the various meds in our Treatments pages.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Setmefree

  • New Member
  • Posts: 2
Re: Rash problem
« Reply #3 on: January 20, 2014, 10:07:38 PM »
Thanks for the responses.

Ann, I did have a fever but no sore throat or the other things that you mentioned. I went to see my dr today and she said my cd4 count (around 500) was still good. She wants to keep me off the drugs for a while until the rash completely goes away. She's considering putting me on Epzicom and trivicay. How is that regimen?

Offline xinyuan

  • Member
  • Posts: 186
Re: Rash problem
« Reply #4 on: January 21, 2014, 07:17:21 PM »
I'm pushing my ID doc to try me on Tivicay/Truvada myself.

As for the rash, if you're having fevers, that's pretty bad (as per Ann).

Just a caveat. Usually, drug rashes don't suddenly appear at the level of full blown Steven Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN). At least from oral pills. Getting stuff IV may do it more quickly. The rashes often start off mild, then worsen over the course of exposure.

If you get to SJS/TEN, that's getting close to needing hospitalization for burn treatment. So, doctors have every reason to stop the drug and to stop from getting to that point.

I make it a policy never to second guess exchanges between other patients and doctors. Unless something is glaringly wrong. It breeds unnecessary distrust.

We weren't there, and we don't know what the doctor saw and thought. That being said, one should never be discouraged from finding second opinions from other doctors.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.